1-877-439-2744 Motherisk Helpline
1-800-436-8477 Morning Sickness
1-877-327-4636 Alcohol and Substance
1-866-937-7678 Exercise in Pregnancy
1-888-246-5840 HIV and HIV Treatment
416-813-6780 Motherisk Helpline
Pregnancy & Breastfeeding Resources
- Read more in our News Archive
Current Studies at Motherisk
The Safety of Diclectin in Breastfeeding
Neurodevelopment of Children Exposed in-Utero to Chemotherapy for Maternal Breast Cancer (Dr. I Nulman)
Diclegis Surveillance Program Study
Diclectin Surveillance Program Study
Study seeks women between 4 and 12 weeks in their pregnancy with morning sickness (NVP)
Pregnancy in Women with Multiple Sclerosis
Alcohol Use during Pregnancy
Lamisil in Pregnancy
Meridia in Pregnancy
Autoimmune Diseases in Pregnancy Project
The Motherisk Nausea and Vomiting of Pregnancy (NVP) ForumMotherisk receives questions from around the world about morning sickness symptoms, effects, treatments and ways to cope. Those questions and answers are posted here for anyone to read, provided the reader acknowledges and accepts the proviso and disclaimer below.
I know that, when there is a history of Hypervarious Gravidarum, you suggest taking medication as soon as possible for subsequent pregnancies. However, for my first pregnancy, I experienced only nausea, burping, and weight loss (16 lb), no vomitting. For my second pregnancy I experienced only nausea, severe burping, and weight loss (32 lb over 6 weeks) until I started attempting to use drugs to help. Initially my doctor advised using Zantac which resulted in uncontrollable vomitting and diarhea. Subsequently I had drug reactions to diclectin, gravol, stemitol and maxoran (terrible reaction with blurred vision, slurred speach, loss of muscle control, and extreme anxiety). After two weeks on IV I was stabilized on Zofran. Starting to plan for #3, my question is, is nausea causing severe weight loss reason to start a drug regime for HG, or should drugs only be used when vomitting and/or diarhea occur. Note that I am mildly obese, so this level of weight loss is tolerable for me personally, although perhaps not healthy for the baby. Thanks.
Nausea can be just as serious as vomiting, as in your case and should be treated,so medication should be started as soon as possible as we suggest. You may want to call our toll free NVP line at 1 800 436-8471 to speak to one of our specially trained counselors for further information specific to your case.